Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 5, 2024, 4:15 AM CST for Anderson County, Henderson County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2024, 4:15 AM CST (10:15 UTC)
- Expired
- Mar 5, 2024, 4:30 AM CST
- In force
- 15 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Anderson County, TX, Henderson County, TX
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1570 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
789
WUUS54 KFWD 051015
SVRFWD
TXC001-213-051030-
/O.NEW.KFWD.SV.W.0021.240305T1015Z-240305T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
415 AM CST Tue Mar 5 2024
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
East central Henderson County in central Texas...
Northeastern Anderson County in central Texas...
* Until 430 AM CST.
* At 415 AM CST, severe thunderstorms were located along a line
extending from Lake Palestine to 10 miles west of Maydelle, moving
northeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Severe thunderstorms will be near...
Frankston, Berryville, and Lake Palestine around 420 AM CST.
Other locations impacted by these severe thunderstorms include Pert,
Moore Station, Todd City, Neches, Poynor, and Coffee City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3176 9557 3223 9562 3227 9547 3223 9549
3218 9546 3215 9548 3209 9543 3206 9544
3204 9542 3203 9544 3201 9543 3199 9545
3196 9545 3193 9542 3185 9545 3182 9540
TIME...MOT...LOC 1015Z 245DEG 18KT 3217 9548 3185 9548
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:02 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 5, 2:02 AM CST, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 202 AM CST Tue Mar 5 2024 ...New Long Term... .SHORT TERM... /Issued 1155 PM CST Mon Mar 4 2024/ /Through Wednesday/ A slow-moving cold front continues to approach the region. Well ahead of the boundary, a passing shortwave resulted in the development a few short-lived showers and thunderstorms just west of the I-35 corridor over the past couple of hours. Additional development is expected throughout the night across Central Texas (south of I-20 and near/east of Highway 281), but any storms that develop should be short-lived as forcing in this region is rather weak. However, steep lapse rates and ample instability will maintain a low threat for severe hail with any storms that develop in this region tonight. Better forcing and higher moisture will coexist across eastern North Texas late tonight as the front nears the Red River. Most CAM members advertise the development of a complex of thunderstorms in this area around or just after 3 am tonight. This activity would pose a slightly higher threat for severe hail and damaging winds, but the threat is still low overall. Any activity that develops near the front will likely linger through the morning until it eventually dissipates and/or moves east of the region by midday. The rest of the afternoon will feature quiet weather with the cold front shaving a few degrees off of high temperatures relative to yesterday. This is primarily true for North Texas where afternoon highs will peak in the 70s. Across Central Texas, a later FROPA will allow temperatures to climb into the mid 80s. Late this afternoon and into Tuesday evening, there is a low chance for redevelopment along the front across eastern North Texas. Confidence in whether redevelopment will occur is low given it will largely depend on how things evolve this morning. Therefore, we'll keep PoPs on the lower side (around 20%) until greater confidence can be established. Otherwise, south winds will gradually return on Wednesday. Despite an increase in cloud cover, temperatures will still manage to climb into the 70s to low 80s across the region Wednesday afternoon. Rain chances will remain near zero until our next system arrives just outside of the short-term period Wednesday evening, which is discussed in detail in the long-term discussion below. Barnes && .LONG TERM... /NEW/ /Wednesday Evening Onward/ Our next round of thunderstorm activity is expected to develop by early Wednesday evening across the Big Country at the nose of a strengthening low-level jet and attendant moisture flux convergence. As rich theta-e air is advected northward beneath steep mid-level lapse rates, scattered thunderstorm clusters of a multicellular and/or elevated supercellular mode should develop across the western fringes of the forecast area and advance east/northeast into North Texas Wednesday night. The shear/instability parameter space will largely result in a hail threat as the primary convective hazard. The lack of near-surface moisture return will make surface-based convention quite unlikely during the overnight period. Warm/moist advection will continue into Thursday which will aid in sharpening the dryline boundary to our west, and this feature will offer another source of ascent for convective development heading into the daytime as stronger mid-level height falls arrive ahead of a deepening upper trough. One or more areas of additional convective development are expected within the open warm sector which will have expanded across much of the Southern Plains during the daytime. However, the lack of robust focusing boundaries and moderate effective shear may tend to limit thunderstorm organization and longevity. Isolated strong or severe storms will remain possible into Thursday night and Friday, mostly being the result of very steep mid-level lapse rates and buoyancy, while the dryline/Pacific front boundary begins to push eastward as more robust upstream surface cyclogenesis occurs. The Pacific front's eastward advance should begin to shut down precipitation from west to east during the daytime Friday, while a strong surface cold front makes southward progress into North Texas by late afternoon. Scoured moisture prior to the front's arrival will likely result in a dry frontal passage for most of the CWA as it rapidly sweeps through the entire area on Friday evening. For those already immersed in our recent springtime weather, this front will be a rather rude awakening as it sends temperatures plummeting into the upper 30s and 40s by Saturday morning. As post-frontal stratus lingers through much of the day, afternoon highs will struggle to reach 60 degrees following several days with readings in the 70s and 80s. Most of the daytime will be spent in the 50s with a brisk north wind of 15-25 mph and some higher gusts. Anyone who got an early jump on spring planting may want to consider protecting plants from frost on Saturday night, with outlying areas of North Texas expected to dip into the low/mid 30s in the presence of favorable radiational cooling. Southerly winds and clearing skies will return during the daytime Sunday, leading to a slow warming trend to end the weekend and begin the workweek. Confidence is high in dry weather during the Sunday through Tuesday period, with ensemble guidance in good agreement regarding a progressive disturbance delivering additional rain chances towards the middle of next week. -Stalley && .AVIATION... /Issued 1155 PM CST Mon Mar 4 2024/ /06Z TAFs/ VFR will continue through the period. Isolated showers and thunderstorms will develop across Central Texas throughout the night, but any shower/storm that develops should be brief. Despite this, these storms could quickly intensify and produce severe hail. The chances for a storm near KACT are quite low, so VCTS was not included in the TAF. However, a stray storm near the airport can't be ruled out through the remainder of the night. Additional storm development is expected in eastern North Texas late tonight into Tuesday morning. This activity is expected to remain well north and east of the terminals. Additionally, patchy fog and MVFR/IFR stratus is expected across far eastern North and Central Texas but is expected to remain well east of all TAF sites. Winds are currently light and out of the south but will gradually become southwesterly throughout the night, but variable winds are possible at times given wind speeds will be near 5 knots or less. A slow-moving cold front will arrive in D10 around 15-16Z this morning, bringing a north wind shift behind the front. A later arrival time of ~18Z is expected for Waco. Wind speeds will increase to 8-12 knots within a couple of hours after frontal passage. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 80 55 78 61 74 / 10 5 5 30 60 Waco 83 54 79 60 73 / 5 0 0 10 50 Paris 78 53 73 59 71 / 40 20 5 40 60 Denton 77 50 77 58 71 / 5 0 5 30 60 McKinney 79 53 77 60 71 / 20 10 5 30 60 Dallas 80 56 79 62 73 / 10 5 5 30 60 Terrell 80 55 77 61 73 / 20 10 5 30 50 Corsicana 84 58 81 63 74 / 10 5 5 20 50 Temple 85 53 81 60 74 / 0 0 0 10 50 Mineral Wells 77 49 78 58 73 / 0 0 5 30 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 5, 2:03 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 203 AM CST Tue Mar 5 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 203 AM CST Tue Mar 5 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms across Central Texas and eastern North Texas early this morning, and mainly across Northeast Texas later today along an approaching cold front. A few strong to severe storms are possible and will be capable of producing hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances return Wednesday evening and will continue off and on through Friday. A few strong or severe storms with primarily a hail threat are possible during this time period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 4, 10:43 PM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1043 PM CST Mon Mar 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM Hail 2 N Iredell 32.01N 97.89W
03/04/2024 U0.88 inch Bosque TX Emergency Mngr
&&
MSSLocal storm report, Mar 5, 3:09 AM CST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
309 AM CST Tue Mar 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 AM Hail 1 ESE Malakoff 32.17N 96.00W
03/05/2024 E1.00 inch Henderson TX Public
Report from mPING. Quarter (1.00 in.).
&&
MSSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:54 PM CST | Special Weather Statement | FWD | Lampasas | 36 min |
| Mar 4, 9:48 PM CST | Special Weather Statement | FWD | Somervell | 27 min |
| Mar 4, 10:14 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 27 min |
| Mar 5, 2:24 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 36 min |
| Mar 5, 2:59 AM CST | Severe Thunderstorm Warning | FWD | Henderson, Navarro | 31 min |
| Mar 5, 3:25 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Leon | 35 min |
| Mar 5, 3:29 AM CST | Severe Thunderstorm Warning | FWD | Henderson | 31 min |
| Mar 5, 3:39 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 36 min |
| Mar 5, 3:48 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 27 min |
| Mar 5, 4:13 AM CST | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Kaufman, Rains, Van Zandt | 62 min |
| Mar 5, 5:48 AM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 57 min |
| Mar 5, 7:13 AM CST | Special Weather Statement | FWD | Anderson | 32 min |
| Mar 5, 3:49 PM CST | Special Weather Statement | FWD | Grayson | 41 min |
| Mar 5, 4:28 PM CST | Special Weather Statement | FWD | Grayson | 47 min |
| Mar 5, 5:04 PM CST | Special Weather Statement | FWD | Hunt | 26 min |
| Mar 5, 5:44 PM CST | Special Weather Statement | FWD | Dallas | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.